Missouri, 2007Tornadoes in Missouri, March 1, 2007
March 1, 2007 · NWS SGF · 2 events in 2 counties and zones
Several severe thunderstorms impacted southern Missouri during the morning hours of March 1st. A classic supercell moved from northern Arkansas and into Ozark and Howell counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $760,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several severe thunderstorms impacted southern Missouri during the morning hours of March 1st. A classic supercell moved from northern Arkansas and into Ozark and Howell counties. This storm produced an EF-3 tornado that touched down southwest of Caulfield, Missouri, and tracked to areas southwest of West Plains, Missouri. One fatality occurred from this storm as the tornado ripped through a mobile home in rural Howell County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 1, 5:40 AM CST, 44 minutes earlier.
Area forecast discussion, Mar 1, 5:40 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 AM CST THU MAR 1 2007
...UPDATE TO AVAITION...
.DISCUSSION...
MAIN HIGHLIGHT/CONCERN IN THE SHORT TIME WILL BE ONGOING SEVERE
WEATHER THREAT THIS MORNING. THE THUNDERSTORMS WILL BE ASSOCIATED
WITH A DRY LINE THAT IS CURRENTLY IN EASTERN OKLAHOMA. A LINE OF
THUNDERSTORMS HAVE FORMED ALONG THE DRY LINE AND WILL CONTINUE TO
WORK TO THE NORTHEAST THIS MORNING. ALSO THERE HAS BEEN SOME
THUNDERSTORMS DEVELOP OVER THE WEST PLAINS AREA AND NORTHERN
ARKANSAS. INSTABILITY IS WEAK IN THIS AREA SO THESE STORMS ARE NOT
EXPECTED TO BECOME STRONG AND WILL STAY EAST OF WET PLAINS AS THEY
MOVE TO THE NORTHEAST.
THE COLD FRONT WILL START TO MOVE INTO THE CWA EARLY THIS MORNING
AND SHOULD QUICKLY MOVE THROUGH THE AREA AND BE OUT OF THE AREA BY
MID MORNING. A LINE OF THUNDERSTORMS HAVE FORMED ON THIS LINE AND
WILL CONTINUE ACROSS THE AREA AS THE COLD FRONT PUSHES THROUGH. THE
INSTABILITY WILL STILL BE ON THE MARGINAL SIDE WITH SURFACE BASED
CAPE APPROACH 1000 J/KG. LOW LEVEL SHEAR WILL CONTINUE TO BE VERY
STRONG ALONG AND FORCING WILL BE STRONG AS AN UPPER LEVEL TROUGH
SWINGS THROUGH THE AREA ALONG WITH THE DRY LINE. WITH THE SURFACE
BASED INSTABILITY THE TORNADO THREAT IS STILL POSSIBLE...WHICH IS
WHY A TORNADO WATCH HAS BEEN ISSUED PORTIONS OF THE CWA. EMBEDDED
SUPERCELLS WILL BE POSSIBLE WITH IN THE LINE OF STORMS. ALL THE
THUNDERSTORM ACTIVITY WILL BE ASSOCIATED WITH THE FRONT WHICH WILL
QUICKLY MOVE ACROSS THE AREA...SO THERE WILL ONLY BE A SMALL WINDOW
FOR SEVERE WEATHER.
THE LOW WILL QUICKLY MOVE OFF TO THE EAST TODAY ENDING THE
THUNDERSTORM CHANCES BY NOON TODAY. BEHIND THE FRONT THE PRESSURE
GRANDAUNT WILL CONTINUE TO BE TIGHT...ALLOWING FOR ANOTHER WINDY DAY
ACROSS THE OZARKS. A COLD FRONT WILL ALSO SWING THROUGH THE AREA
TODAY. BRING COOL TEMPERATURES TO THE REGION FOR THE WEEKEND. WRAP
AROUND PRECIPITATION WILL FORM ON THE BACK SIDE THE UPPER LEVEL LOW
FRIDAY AND SATURDAY...AT THIS TIME IT LOOKS LIKE ALL PRECIPITATION
WILL STAY NORTH OF THE AREA.
WISE
&&
.AVIATION...
FOR THE 12Z KSGF/KJLN TAFS...THE STRONG STORM SYSTEM THAT BROUGHT
SEVERE WEATHER TO THE REGION THIS MORNING...HAS MOVED OF TO THE EAST
OF THE TWO TAF SITES. MVFR CEILINGS WILL START OFF AT BOTH TAF
SITES...WITH CEILINGS IMPROVING THROUGH THE DAY.
WINDY WEATHER CONDITIONS WILL CONTINUE TODAY WITH STRONG WEST WINDS
TODAY.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Mar 1, 6:00 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CST THU MAR 1 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING:
HAIL UP TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
AND ISOLATED TORNADOES.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A LINE
FROM BRANSON TO LEBANON THROUGH THE MID MORNING HOURS. THE STORMS
WILL SPREAD EAST THIS MORNING.
DISCUSSION:
A STRONG UPPER LEVEL JET STREAM HAS SET UP ACROSS THE
SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY REGION OVERNIGHT AS
A POTENT STORM SYSTEM IS PUSHING ACROSS THE PLAINS. THESE HAVE
PRODUCED SEVERE THUNDERSTORMS ACROSS THE REGION THIS MORNING.
THE STRONG STORM SYSTEM WILL CONTINUE TO PUSH TO THE EAST
TODAY CREATING THE POSSIBILITY OF SEVERE WEATHER WHERE IT TRACKS.
INSTABILITY AND WIND SHEAR HAS INCREASE OVERNIGHT AND IS AIDING
IN SEVERE STORM DEVELOPMENT. THE PRIMARY THREATS WILL BE LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES
ARE ALSO POSSIBLE...AS THE CAPPING INVERSION HAS BE ERODED AND
STORMS HAVE BECOME SURFACE BASED. THE THUNDERSTORM THREAT WILL
MOVE OUT OF THE AREA BY MID MORNING TODAY.
GUSTY WEST WINDS WILL BE POSSIBLE TODAY BEHIND THE STORM SYSTEM AS
A TIGHT PRESSURE GRADIENT SETS UP OVER THE REGION. WIND GUST
TO 35 MPH WILL BE POSSIBLE TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE MORNING HOURS
ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
WISE
In the hours before
Local storm report, Mar 1, 4:53 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM HAIL BUFFALO 37.64N 93.09W
03/01/2007 E1.00 INCH DALLAS MO LAW ENFORCEMENT
&&
GAEDESpecial weather statement, Mar 1, 4:58 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 AM CST THU MAR 1 2007
KSC011-021-037-MOC011-039-057-097-109-119-145-185-217-011800-
/O.CAN.KSGF.TO.A.0041.000000T0000Z-070301T1400Z/
THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 41 FOR
THE FOLLOWING AREAS
IN KANSAS THIS CANCELS 3 COUNTIES
IN SOUTHEAST KANSAS
BOURBON CHEROKEE CRAWFORD
IN MISSOURI THIS CANCELS 9 COUNTIES
IN CENTRAL MISSOURI
ST. CLAIR
IN SOUTHWEST MISSOURI
BARTON CEDAR DADE
JASPER LAWRENCE MCDONALD
NEWTON VERNON
THIS INCLUDES THE CITIES OF...ANDERSON...APPLETON CITY...AURORA...
BAXTER SPRINGS...CARTHAGE...COLUMBUS...EL DORADO SPRINGS...
FORT SCOTT...GREENFIELD...JOPLIN...LAMAR...MOUNT VERNON...
NEOSHO...NEVADA...OSCEOLA...PINEVILLE...PITTSBURG AND STOCKTON.
MOC009-015-029-043-059-077-085-105-141-167-209-213-225-011800-
/O.CON.KSGF.TO.A.0041.000000T0000Z-070301T1400Z/
TORNADO WATCH 41 REMAINS VALID UNTIL 8 AM CST THIS MORNING FOR
THE FOLLOWING AREAS
IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES
IN CENTRAL MISSOURI
BENTON CAMDEN HICKORY
MORGAN
IN SOUTHWEST MISSOURI
BARRY CHRISTIAN DALLAS
GREENE LACLEDE POLK
STONE TANEY WEBSTER
THIS INCLUDES THE CITIES OF...BOLIVAR...BRANSON...BUFFALO...
CAMDENTON...CASSVILLE...COLE CAMP...FORSYTH...GALENA...
HERMITAGE...KIMBERLING CITY...LEBANON...MARSHFIELD...MONETT...
NIXA...OSAGE BEACH...OZARK...REPUBLIC...ROGERSVILLE...
SPRINGFIELD...VERSAILLES AND WARSAW.
MOC065-067-091-125-131-149-153-161-169-203-215-229-011800-
/O.CON.KSGF.TO.A.0042.000000T0000Z-070301T1800Z/
TORNADO WATCH 42 REMAINS VALID UNTIL NOON CST TODAY FOR THE
FOLLOWING AREAS
IN MISSOURI THIS WATCH INCLUDES 12 COUNTIES
IN CENTRAL MISSOURI
MARIES MILLER PHELPS
PULASKI
IN SOUTH CENTRAL MISSOURI
DENT HOWELL OREGON
SHANNON TEXAS
IN SOUTHWEST MISSOURI
DOUGLAS OZARK WRIGHT
THIS INCLUDES THE CITIES OF...ALTON...AVA...CABOOL...ELDON...
EMINENCE...FORT LEONARD WOOD...GAINESVILLE...HOUSTON...
LAKE OZARK...MANSFIELD...MOUNTAIN GROVE...ROLLA...SALEM...
THAYER...THEODOSIA...VIENNA...WAYNESVILLE...WEST PLAINS...
WILLOW SPRINGS AND WINONA.
WISE
Local storm report, Mar 1, 5:18 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM HAIL NIXA 37.04N 93.29W
03/01/2007 E1.00 INCH CHRISTIAN MO AMATEUR RADIO
QUARTER HAIL ALSO REPORTED IN OZARK
&&
GAEDELocal storm report, Mar 1, 5:49 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
549 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TORNADO PHILLIPSBURG 37.55N 92.78W
03/01/2007 LACLEDE MO BROADCAST MEDIA
PUBLIC REPORT RELAYED BY MEDIA
&&
GAEDELocal storm report, Mar 1, 6:00 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM TSTM WND DMG 5 S LEBANON 37.61N 92.66W
03/01/2007 LACLEDE MO EMERGENCY MNGR
TREES DOWN
&&
GAEDELocal storm report, Mar 1, 6:18 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM HAIL DIXON 37.99N 92.09W
03/01/2007 E0.75 INCH PULASKI MO TRAINED SPOTTER
&&
GAEDETornado, Ozark
- When
- March 1, 6:24 AM CST to 6:25 AM CST
- Where
- Ozark County, 5 mi N of Bakersfield to 6 mi NNE of Bakersfield
- Rating
- EF1
- Path length
- 1 mi
- Path width
- 75 yd
- Continued into
- Howell, Mo (SGF)
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.592, -92.150
A National Weather Service storm survey revealed that an EF-1 tornado touched down in rural sections of extreme eastern Ozark County. The tornado crossed into Howell County near the community of Caulfield, Missouri. The tornado mainly damaged trees and powerlines in Ozark County, however, produced more significant damage in Howell County.
Tornado, Howell
- When
- March 1, 6:25 AM CST to 6:43 AM CST
- Where
- Howell County, 1 mi SW of Caulfield to 3 mi SW of (H63)west Plains
- Rating
- EF3
- Path length
- 14 mi
- Path width
- 200 yd
- Deaths
- 1 direct, 0 indirect
- Property damage
- $750,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.610, -92.133
This is an extension of the Ozark County tornado. A National Weather Service storm survey revealed that a large tornado ripped through rural sections of southwest Howell County, Missouri. The community of Caulfield experienced a direct hit. Numerous farms and structures were damaged or destroyed. One fatality occurred as the tornado ripped through a mobile home northeast of Caulfield. Four other injuries occurred in the same mobile home. The tornado lifted approximately one mile southwest of the West Plains city limits.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Howell | 2007-03-01 | 7 | Female | Mobile/Trailer Home | Direct |
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, March 1, 20079 deaths · 56 injured · $264 million · EF4 · 7 events
- Tornadoes and Damaging Winds in Georgia, March 1 to 2, 20076 deaths · 5 injured · $6.9 million · EF2 · 18 events
- Tornadoes and Flood in Georgia, March 1 to 2, 20073 deaths · 28 injured · $143 million · EF3 · 39 events
- Tornadoes and Hail in Alabama, March 1, 20071 death · 2 injured · $2.0 million · EF4 · 5 events
- Tornadoes and Flash Flood in Alabama, March 1, 20076 injured · $1.4 million · EF2 · 53 events
- Winter Storm and Winter Weather in Iowa, March 1 to 2, 20071 death · 19 events
- Blizzard and Lightning Strike in Iowa, March 1 to 2, 20071 injured · $3.2 million · 33 events
- Winter Storm and Winter Weather in Michigan, March 1 to 2, 2007$1.5 million · 12 events
- Tornado and Hail in Mississippi, March 1, 2007$331,000 · EF1 · 14 events
- Tornado and Damaging Winds in Georgia, March 1 to 2, 2007EF2 · 7 events
- Damaging Wind in Missouri, March 1, 2007$750,000 · 65 kt wind · 1 event
- Winter Storm in Michigan, March 1, 2007$295,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23030, 23038.